Aa
A
A
A
Close
Hepatitis C Community
13.3k Members
Avatar universal

long term effect of Pegintron/Rebitrol therapy for HCV

I had the Pegintron/Rebitrol treatments in 6/2003.I do not know the dosage.I know it was high,I,m male,6'3",215#.I am having trouble with confusion,fuzzy head, body pain,my skin feels like I have fiberglass on it,balance problems at times.I am interrested in any information on clical trails or meds that might help me.I have found some informatiom on Damage to the Brain by Interferons and they talk about activation of microglia that secret glutamate and quinolinic acids.Is there any help to reduce my suffering.
29 Responses
Avatar universal
Did you clear the virus?   Are you virus clear now?

                                                                                                        Ron

                                                                            
Avatar universal
Hello,Dear friend hope you know me.I posted that article from doctor blaylock about Brain damage induced by this toxic garbage(interferon)

I am near 2 year post and have most off the side effects:bad mood,sexual dysfunction,very low libido,low sperm's count,chronic fatigue.low mussels power,mussel ache at nights,my body's hair became tiny and my head's hairs is dry.at nights I have zero energy and my mood is very bad and even I can not speak with my mother,I don't like anybody be around of me.I even hardly can do my home duties at nights. interferon is a silent killer.

do not listen to anybody about side effects in this forum,exept me.because they dont know anything.all of them like to attrebute your problems to another things like hcv virus or.... but no,it is interferon,be sure.

I read this all the time from people who have used interferon. Not many say they do not have HCV anymore but they all have other problems many like you describe.

There is no doubt that it is from interferon. I have the same feelings you describe. No  doctor can tell me what they are.

I have tried everything, usually these things are caused from brain damage caused by interferon toxicity and I do not know how to fix brains.

I do not know how to fix it, I just know that if people would learn to Just Say No to Interferon and peg intron, they would all be allot better off.

for brain toxicity you should try high dose and varied of antioxidant suplements,they are not cure.but maybe you feel better.certain supplement: NADH,Alpha lipoic acid,vitamin c,vitamin E,Omega 3 fish oils,green tea,silymarin(milk thistle),magnaisum,zinc,..... near infrared light sauna maybe be useful. But again it is not cure for brain damage....sorry

Interferon can also effects on your hipotalamus reulatory centers on brain and decrease sex hormones.check your DHEA,prolactin,SHBG,  testestrone, FSH and cortisol and estradiol soon.I am sure your hormonal system is inbalance.






Avatar universal
SEE: http://clinicaloptions.com/Hepatitis/Treatment%20Updates on depression and HCV - not treatment, the disease.

"Summary: Implications for Clinical Practice

    * Prevalence of depressive disorders is increased in HCV-infected individuals when compared with the general population. Reported prevalence rates for depression range from 24% to 70% in HCV-infected patients vs 6% to 10% in the general population.
    * Hepatitis C virus
137025 tn?1217768341
Your last line was so very funny,  After reading abbas post...I was bewildered and then annoyed, I hate someone trying to tell me who to listen to or WHAT not to do.  In fact a good way to get me to act is to tell me not to...abbas, you seem to have just a bit of an attitude about IFN.   Ya think!??

What a funny place to post, like railing against insulin to a bunch of diabetics.  Get a grip, abbas, right now, there is no better choice available and even at 50%, it is worth the try.  Hep C made me brave and strong, and I want you to know, abbas, I was ALWAYS smart and hardheaded.  30 weeks of IFN did not take that away.

Willow
Avatar universal
You are so angry. Lack of libido is often a side effect of Liver disease. As is fatigue etc. Did you finish treatment? I will be greatful for most any side effect that doesn't end in Death. Please seek out help for your anger. Amazingly just drinking water will clear lots of symptoms that are blamed on the drugs, because the drugs cause dehydration, and that causes muscle aches etc. I don't think water will help with your libido.
Good Luck
212705 tn?1221624250
'betcha rickTn and abbas are one and the same. Same person that is.
Avatar universal
Abbas didn't write this post.
He has lost his young manhood and has a low sperm count. Not sure how they measured the sperm count, since his mechanism to produce it has not been working after injection himself with this toxic garbage.
Some 2 1/2 years ago he wrote that he was dreaming about f..... 20 Russian women in one night......we do know that that dream is kaput, and we also know, that cerebral atrophy is the cause, since sex originates in the brain???? :)

Therefore, nobody should take toxic garbage, you will get tiny body hair, your pubic hair will become straight, you will get low muscle power, and grow a third eye, right in the back of your head.

Ina
Avatar universal
good to see you in such fine form!

( and distinguishing the anti-supplement threads from the anti-ifn threads is getting harder all the time...have to keep checking the title..)
Avatar universal
That was hysterical.  Made my day.
Avatar universal
Go ahead Ina! I enjoyed that immensely. MY Mother always said to look on the bright side and in this thread you're it. Mike
220378 tn?1189759421
I believe in the article you posted about this toxic garbage interferon mentioned that you can reduce the amount of damage done to the brain by taking any methyl based med while on tx. Well guess what, I have been on a methyl based drug since starting tx and my chances of significant damage  to the brain is very low...you need to get a grip,get over yourself and move on buddy. By the way my sex drive hasn't changed that much on 67/72 weeks of interferon therapy,  if anything it has increased so as i stated before get over yourself.
Avatar universal
No RickTN is not abbas,I have moved on and am happy to be virus free.I was looking for info.not just a bunch of BS!
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.
How eating more salt may actually save your life.